September 22, 2011
- Durasal-Durezol mix-up illustrates how dangerous product problems persist long after recognition
- Hospital Use of EpiPen 2-Pak:
An adult dose of EPINEPHrine for anaphylaxis is 0.3 mg subcutaneously. However, 1 mg ampuls are usually made available in patient care areas, increasing the possibility that a 1 mg dose might be given instead. Find out what one hospital is doing to address this issue in this week’s newsletter.
- Imogam Rabies-HT strength easy to confuse:
An ED nurse misinterpreted the concentration on the carton of IMOGAM RABIES-HT which almost led to a dosing error. Check out our newsletter this week to see how the strength of this medication listed on the package may be mistaken.
- Pyridium or pyridoxine?
We recently received our first reports of mix-ups between pyridoxine (vitamin B6), which was prescribed, and PYRIDIUM (phenazopyridine), which was dispensed, leading to the administration of the wrong drug. Find out what one hospital has done to reduce drug selection errors with these medications.
- Worth Repeating…Another TEAspoon-mL mix-up:
Mix-ups between teaspoons and mL are common, particularly in outpatient pharmacies. Recently we received a report that a pharmacist accidentally provided instructions on the prescription label for a child to receive 3.5 TEAspoonfuls of a liquid antibiotic for 10 days instead of 3.5 mL. Find out more this event and ways to reduce these mix-ups in this week’s newsletter.